Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Have swelling and getting burning pain from maxillary sinus infection. Proper medication?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2001
Answered : 2291 Questions
What can I use to stop the swelling burning pain from my maxillary sinus infection. The doctor put me on amoxicillin but the swelling is burning and itching. I took my first dose 4 hrs ago and fell asleep but woke up to the stinging burning itchy gum and cheek pain.
Posted Sat, 22 Dec 2012 in General Health
Answered by Dr. Naveen Kumar 36 minutes later

Thanks for posting the query

You seem to be suffering from acute sinusitis. Sinusitis is the infection and inflammation of the paranasal sinuses secondary to the blocked sinuses.

With plain amoxycillin, the sinusitis will not get relieved. You will require an antibiotic with combination of amoxycillin and clavulanic acid or cefuroxime. Apart from that you will also require other medications such as:
1. A mucolytic such as ambroxol or bromhexine
2. A pain reliever such as ibuprofen or diclofenac
3. Saline nasal spray followed by steam inhalation
4. Drink plenty of warm water
5. Avoid coffee/chilled beverages/smoking or alcohol if any

Hope with the above medications you will be alight. If you have any further queries, you are welcome.

Dr. Naveen Kumar N.
ENT and Head & Neck Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor